MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA THICK TAPER, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA THICK TAPER, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported picc was placed (b)(6) 2024 and discontinued (b)(6) 2025 after patient complained of moderate pain during flushing and infusions.Also complained of leaking of fluids at insertion site.When removed, the line was found to have 1 break in the picc line.This break was vertical and was at/near the 6cm mark.Temporary pain and mild swelling to upper arm in regards to ivf infiltration.No permanent damage discovered.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed and was determined to be use-related.One 5 fr t/l powerpicc catheter was returned for evaluation.An initial visual observation of the returned catheter showed blood use residues throughout the returned device.Inspection of the returned catheter showed a longitudinal split between the 5 cm and 6 cm depth marking.A microscopic observation of the split in the returned catheter revealed the split to have a granular fracture surface with sharp fracture edges.An examination of the catheter structure revealed no potential damage/defect related to the manufacture of the product.It was likely that the observed damage was related to catheter over-pressurization (burst) damage.This can occur due to flushing with a syringe smaller than 10ml, power injecting through the affected lumen (which is not power injection rated), or by forceful flushing against an occlusion.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC PROVENA THICK TAPER, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21329046
Report Number3006260740-2025-00429
Device Sequence Number12912448
Product Code LJS
UDI-Device Identifier00801741154966
UDI-Public(01)00801741154966(11)240611(17)250930(10)REJR2608
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue NumberS1385108D3
Device Lot NumberREJR2608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer04/11/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown